Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2004, 5:14 PM CST for Alfalfa County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2004, 5:14 PM CST (23:14 UTC)
- Expired
- Feb 19, 2004, 6:00 PM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 24 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3625 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WUUS54 KOUN 192314 SVROKC OKC003-200000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 514 PM CST THU FEB 19 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 600 PM CST * AT 514 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF LAMBERT...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...CHEROKEE... DRIFTWOOD...INGERSOLL...LAMBERT AND NORTHWESTERN GREAT SALT PLAINS LAKE WINDS NEAR 65 MPH ARE LIKELY. LAT...LON 3675 9855 3654 9852 3684 9807 3701 9828 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:45 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 19, 2:45 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CST THU FEB 19 2004 STRONG UPPER WAVE WILL MAKE ITS WAY ENE ACROSS SOUTHERN PLAINS THIS EVENING WITH SFC COLD FRONT MOVING SOUTH ACROSS OK AND N TX. AS THIS WAVE MOVES ACROSS... ALTHOUGH MOISTURE IS LIMITED... VERY STEEP LAPSE RATES AND SOME ELEVATED INSTABILITY WILL BE PRESENT. THIS MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP UNDER THE COLD CORE AS IT MOVES ACROSS NORTHERN OKLAHOMA THIS EVENING. WITH INVERTED V SOUNDINGS MAY BE MORE OF AN OPPORTUNITY FOR DOWNBURST WINDS... ALL BE IT SLIGHT... THAN RAIN WITH SOME OF THIS ACTIVITY. IN ANY EVENT WILL KEEP CHANCE POPS ACROSS THE NORTH. FARTHER SOUTH WILL STRUGGLE TO OVERCOME CAPPING INVERSION IN PLACE... BUT AS FRONT MOVES ACROSS COULD SEE A FEW SHWRS/TSTMS INTO CENTRAL AND SOUTHEAST OKLAHOMA. WILL ALSO KEEP WIND ADVISORY GOING INTO THE EVENING EVERYWHERE EXCEPT PORTIONS OF NW OK. STRONG SOUTH TO SOUTHWEST WINDS WILL BE REPLACED BY STRONG N WINDS BEHIND THE FRONT... ALTHOUGH SHOULD REMAIN BELOW ADVISORY CRITERIA. THESE WINDS WILL REMAIN UP FOR MUCH OF THE DAY ON FRI BEFORE COOLER SFC HIGH BUILDS INTO THE AREA FRI AFTN AND EVENING. MAINLY PACIFIC AIR WITH THIS HIGH SO COOL DOWN WILL NOT BE AS PRONOUNCED AS ONES THE PAST FEW WEEKS. PLEASANT FIRST PART OF WEEKEND AS SFC HIGH SETTLES OVERHEAD WITH SHORTWAVE RIDGING AT MID LEVELS. INITIALLY DISORGANIZED TROUGH ACROSS THE WEST WILL SEND OUT PIECES OF ENERGY TOWARD THE SOUTHERN PLAINS BY SUNDAY. WILL INTRO SOME LOW POPS FOR PORTIONS OF WESTERN AND NORTHWESTERN OKLAHOMA FOR SUNDAY AS COMBINATION OF MID LEVEL ENERGY ALONG WITH WAA ON BACK SIDE OF SFC HIGH MAY BE ENOUGH TO PRODUCE A FEW SHOWERS. MORE ORGANIZED SYSTEM DROPS DOWN INTO MEAN TROUGH POSITION TO OUR WEST BY EARLY NEXT WEEK AND THEN TAKES SOUTHERN TRACK ACROSS TX THROUGH TUE. WILL PUT/KEEP SOME LOW POPS ACROSS THE BOARD BEGINNING MONDAY THROUGH TUESDAY NIGHT. OTHERWISE DRY WITH NEAR OR SLIGHTLY WARMER THAN NORMAL TEMPS THROUGH EXTENDED. FCSTID = 30 OKC 44 53 29 54 / 20 10 00 00 HBR 43 56 27 56 / 10 10 00 00 SPS 47 58 31 58 / 10 10 00 00 GAG 37 52 22 54 / 30 10 00 00 PNC 40 49 26 51 / 30 20 00 00 DUA 50 56 33 56 / 20 10 00 00 .OUN... OK...WIND ADVISORY THIS EVENING... OKZ006>008-011>013-016>048-050>052. TX...WIND ADVISORY THIS EVENING... TXZ083>090.
Hazardous weather outlook, Feb 19, 4:10 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST THU FEB 19 2004
OKZ004>048-050>052-TXZ083>090-201300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS
NORTHWEST OKLAHOMA AND SOUTHERN KANSAS TONIGHT. A FEW THUNDERSTORMS
WILL OCCUR FROM LATE AFTERNOON THROUGH TONIGHT...MAINLY OVER FAR
NORTHERN OKLAHOMA. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
A SIGNIFICANTLY INCREASED WILDFIRE DANGER WILL EXIST THROUGH LATE
THIS AFTERNOON DUE TO STRONG SOUTH TO SOUTHWEST WINDS...WARM
TEMPERATURES AND LOW HUMIDITY. SEE FIRE DANGER STATEMENT AND RED
FLAG WARNING FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED FRIDAY THROUGH WEDNESDAY
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FEBRUARY 20TH.
SIX / 11In the hours before
Special weather statement, Feb 19, 4:19 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 419 PM CST THU FEB 19 2004 OKZ005-010-192230- WOODS OK-WOODWARD OK- 419 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 419 PM CST...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Feb 19, 4:32 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 432 PM CST THU FEB 19 2004 OKZ005-010-192245- WOODS OK-WOODWARD OK- 432 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 432 PM CST...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH WILL ACCOMPANY PASSAGE OF THIS STORM. PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Feb 19, 4:55 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CST THU FEB 19 2004 OKZ021>023-033>038-TXZ083>085-192330- BECKHAM OK-CADDO OK-COMANCHE OK-FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-JACKSON OK-KIOWA OK-TILLMAN OK-WASHITA OK-WILBARGER TX- 455 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO... COMANCHE...FOARD...GREER...HARDEMAN...HARMON...JACKSON...KIOWA... TILLMAN...WASHITA AND WILBARGER COUNTIES. AS A DRY LINE MOVES EAST...VERY STRONG SOUTHWEST TO WEST WINDS WILL BE SEEN OVER MUCH OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS TO NEAR 55 MPH WILL BE POSSIBLE AT TIMES THROUGH 6 PM FROM AREAS AROUND SEYMOUR AND VERNON TEXAS...NORTHWARD THROUGH ALTUS...MANGUM...HOBART...AND SAYRE. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. IF IN A HOME OR BUSINESS...STAY AWAY FROM SOUTH AND WEST FACING WINDOWS. 11
Special weather statement, Feb 19, 5:10 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CST THU FEB 19 2004 OKZ005-006-192330- ALFALFA OK-WOODS OK- 510 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER DACOMA AT 510 PM CST...MOVING NORTHEAST AT 45 MPH. WINDS NEAR 50 MPH WILL ACCOMPANY THIS STORM. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.